With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I went to my Dr complaining about my libido and asking for some testosterone. He did give me some testosterone to try but he is not convinced that it will work for me. My total T level was 51. He thinks it will be a placebo for me. He wants to see me back in 14 days and if the T is not working, he really wants me to try Wellbutrin. I feel if I tell him that the T is working then he will say it was a placebo and if I tell him that it is not working then he will try to get me to try Wellbutrin. He said that women who take this have said that enormously increases their libido. I am not sure if I believe this or not. Does anyone have any experience that can help me?
My family physician, who I have seen for many years and who I trust completely told me that the only remedy (so far in medical science) for low libido is testosterone. But he went on to explain that the problem, in my case, is that the very high amount of testosterone that I would need to take would result in side effects that I would definitely not appreciate.
I have taken SSRIs and SNRIs (although not Wellbutrin) in the past for issues other than low libido, and did not find an increase in libido to be what would have been, for me, a positive side-effect. To the contrary, the information given along with the prescriptions warns that reduced libido can be a side-effect.
In my opinion, scientists pursuing a cure for low libido in women need to "go back to the drawing board" as the old saying goes.
There are many factors that can contribute to a low libido. Having too much or not enough of any of the hormones can also have an affect. The key seems to be in balance You may even want to have your thyroid checked.
Having a low libido is a common complaint after a BSO. There is not one answer that works for everyone. I hope you find the solution that is the best for you.
Wellbutrin is not an SSRI and does not fall into the class that depresses sexual response like they do. Changing to it is one option when the other ones have an adverse effect. I can't speak to T. I can say I've taken SSRIs and Wellbutrin and felt "normal" on the Wellbutrin. But was it due to lack of depression, drug effect, being off SSRIs----who knows. But based on my experience I wouldn't discount it as a possibility if it were offered. I'd say think about it if T doesn't work, based on my experience. (I'm not saying take it, just give it thought). Experiences vary but I've actually suggested this to friends myself so I do believe your Dr may have seen some good results. But its all just something to consider. No one really knows what will work. (I took it for mood so this was incidental, not the reason for it).
Wow! The article was very interesting! You two have given me a lot to think about. :O) I didn't know that about Wellbutrin. I need to do some reasearch. I am on day 2 of the testosterone so it is still too soon to know anything. Thanks for all of the info. Our bodies are so complex.
You say your T level was "51", what were the reference ranges on your test results? Different labs can have different values. Looking at it as a number for T, that doesn't sound that low. Did you also have Free Testosterone tested?
My Dr only tested my total T, thyroid, and dhea. I felt really good when my T was around 80. I know the reference ranges are a bit lower than that but I think 80 is a good level for me. That was before I started having issues like libido, lack of concentration/fuzziness, forgetfulness, etc. It all pointed to my T being a bit low. But, I am open to any opinions from my hystersisters! :O)
My GP also did blood work recently for all of my other hormones along with my cholesterol etc. I need to call and get my other numbers. Maybe he did the free T. Hmmm...
As the other poster said, Wellbutrin is NOT an SSRI -- it acts on the same brain receptors that, well, cocaine does: dopamine and norepinephrine.
My gyn put me on it because of my low libido and overall "weird" menopausal symptoms. It definitely boosted my energy/fatigue levels! Alas, I can't really report on overall libido, because I switched to lower and lower doses -- after about a week, no matter how small a dose, I'd develop migraines. (They might be a temporary condition that eventually goes away, but they were just too severe to "push through" and find out!)